June  2022, 16(3): 613-624. doi: 10.3934/ipi.2021064

An inverse problem for a fractional diffusion equation with fractional power type nonlinearities

Institute for Pure and Applied Mathematics, University of California, Los Angeles, CA 90095, USA

*Corresponding author: Li Li

Received  April 2021 Revised  August 2021 Published  June 2022 Early access  October 2021

We study the well-posedness of a semi-linear fractional diffusion equation and formulate an associated inverse problem. We determine fractional power type nonlinearities from the exterior partial measurements of the Dirichlet-to-Neumann map. Our arguments are based on a first order linearization as well as the parabolic Runge approximation property.

Citation: Li Li. An inverse problem for a fractional diffusion equation with fractional power type nonlinearities. Inverse Problems and Imaging, 2022, 16 (3) : 613-624. doi: 10.3934/ipi.2021064
References:
[1]

B. BarriosI. PeralF. Soria and E. Valdinoci, A Widder's type theorem for the heat equation with nonlocal diffusion, Arch. Ration. Mech. Anal., 213 (2014), 629-650.  doi: 10.1007/s00205-014-0733-1.

[2]

S. BhattacharyyaT. Ghosh and G. Uhlmann, Inverse problems for the fractional-Laplacian with lower order non-local perturbations, Trans. Amer. Math. Soc., 374 (2021), 3053-3075.  doi: 10.1090/tran/8151.

[3]

M. Cekić, Y.-H. Lin and A. Rüland, The Calderón problem for the fractional Schrödinger equation with drift, Calc. Var. Partial Differential Equations, 59 (2020), 46pp. doi: 10.1007/s00526-020-01740-6.

[4]

G. Covi, An inverse problem for the fractional Schrödinger equation in a magnetic field, Inverse Problems, 36 (2020), 24pp. doi: 10.1088/1361-6420/ab661a.

[5]

G. CoviK. Mönkkönen and J. Railo, Unique continuation property and Poincaré inequality for higher order fractional laplacians with applications in inverse problems, Inverse Probl. Imaging, 15 (2021), 641-681.  doi: 10.3934/ipi.2021009.

[6]

G. Covi, K. Mönkkönen, J. Railo and G. Uhlmann, The higher order fractional Calderón problem for linear local operators: Uniqueness, preprint, arXiv2008.10227.

[7]

S. DipierroO. Savin and E. Valdinoci, Local approximation of arbitrary functions by solutions of nonlocal equations, J. Geom. Anal., 29 (2019), 1428-1455.  doi: 10.1007/s12220-018-0045-z.

[8]

M. Felsinger and M. Kassmann, Local regularity for parabolic nonlocal operators, Comm. Partial Differential Equations, 38 (2013), 1539-1573.  doi: 10.1080/03605302.2013.808211.

[9]

X. Fernández-Real and X. Ros-Oton, Boundary regularity for the fractional heat equation, Rev. R. Acad. Cienc. Exactas ${{F}^{\cdot \cdot \underset{\raise0.3em\hbox{$\smash{\scriptscriptstyle-}$}}{a}}}s$. Nat. Ser. A Mat. RACSAM, 110 (2016), 49-64.  doi: 10.1007/s13398-015-0218-6.

[10]

T. GhoshY.-H. Lin and J. Xiao, The Calderón problem for variable coefficients nonlocal elliptic operators, Comm. Partial Differential Equations, 42 (2017), 1923-1961.  doi: 10.1080/03605302.2017.1390681.

[11]

T. Ghosh, A. Rüland, M. Salo and G. Uhlmann, Uniqueness and reconstruction for the fractional Calderón problem with a single measurement, J. Funct. Anal., 279 (2020), 42pp. doi: 10.1016/j.jfa.2020.108505.

[12]

T. GhoshM. Salo and G. Uhlmann, The Calderón problem for the fractional Schrödinger equation, Anal. PDE, 13 (2020), 455-475.  doi: 10.2140/apde.2020.13.455.

[13]

A. Greco and A. Iannizzotto, Existence and convexity of solutions of the fractional heat equation, Commun. Pure Appl. Anal., 16 (2017), 2201-2226.  doi: 10.3934/cpaa.2017109.

[14]

Y. Kian and G. Uhlmann, Recovery of nonlinear terms for reaction diffusion equations from boundary measurements, preprint, arXiv2011.06039.

[15]

K. Krupchyk and G. Uhlmann, A remark on partial data inverse problems for semilinear elliptic equations, Proc. Amer. Math. Soc., 148 (2020), 681-685.  doi: 10.1090/proc/14844.

[16]

Y. KurylevM. Lassas and G. Uhlmann, Inverse problems for Lorentzian manifolds and non-linear hyperbolic equations, Invent. Math., 212 (2018), 781-857.  doi: 10.1007/s00222-017-0780-y.

[17]

R.-Y. Lai and Y.-H. Lin, Inverse problems for fractional semilinear elliptic equations, preprint, arXiv{2004.00549}.

[18]

R.-Y. LaiY.-H. Lin and A. Rüland, The Calderón problem for a space-time fractional parabolic equation, SIAM J. Math. Anal., 52 (2020), 2655-2688.  doi: 10.1137/19M1270288.

[19]

R.-Y. Lai and T. Zhou, An inverse problem for non-linear fractional magnetic schrodinger equation, preprint, arXiv2103.08180.

[20]

M. LassasT. LiimatainenY.-H. Lin and M. Salo, Inverse problems for elliptic equations with power type nonlinearities, J. Math. Pures Appl., 145 (2021), 44-82.  doi: 10.1016/j.matpur.2020.11.006.

[21]

L. Li, Determining the magnetic potential in the fractional magnetic Calderón problem, Comm. Partial Differential Equations, 46 (2021), 1017-1026.  doi: 10.1080/03605302.2020.1857406.

[22]

L. Li, A fractional parabolic inverse problem involving a time-dependent magnetic potential, SIAM J. Math. Anal., 53 (2021), 435-452.  doi: 10.1137/20M1359638.

[23]

L. Li, On an inverse problem for a fractional semilinear elliptic equation involving a magnetic potential, J. Differential Equations, 296 (2021), 170-185.  doi: 10.1016/j.jde.2021.06.003.

[24]

T. Liimatainen, Y.-H. Lin, M. Salo and T. Tyni, Inverse problems for elliptic equations with fractional power type nonlinearities, preprint, arXiv2012.04944.

[25]

C. MiaoB. Yuan and B. Zhang, Well-posedness of the Cauchy problem for the fractional power dissipative equations, Nonlinear Anal., 68 (2008), 461-484.  doi: 10.1016/j.na.2006.11.011.

[26]

A. Rüland and M. Salo, The fractional Calderón problem: Low regularity and stability, Nonlinear Anal., 193 (2020), 56pp. doi: 10.1016/j.na.2019.05.010.

[27]

A. Rüland and M. Salo, Quantitative approximation properties for the fractional heat equation, Math. Control Relat. Fields, 10 (2020), 1-26.  doi: 10.3934/mcrf.2019027.

[28]

L. Silvestre, Hölder estimates for advection fractional-diffusion equations, Ann. Sc. Norm. Super. Pisa Cl. Sci., 11 (2012), 843-855. 

[29]

Z. Sun and G. Uhlmann, Inverse problems in quasilinear anisotropic media, Amer. J. Math., 119 (1997), 771-797.  doi: 10.1353/ajm.1997.0027.

[30]

M. Taylor, Partial Differential Equations III: Nonlinear Equations, 2$^{nd}$ edition, Applied Mathematical Sciences, 117. Springer, New York, 2011. doi: 10.1007/978-1-4419-7049-7.

[31]

J. L. Vázquez, Recent progress in the theory of nonlinear diffusion with fractional Laplacian operators, Discrete Contin. Dyn. Syst. Ser. S, 7 (2014), 857-885.  doi: 10.3934/dcdss.2014.7.857.

show all references

References:
[1]

B. BarriosI. PeralF. Soria and E. Valdinoci, A Widder's type theorem for the heat equation with nonlocal diffusion, Arch. Ration. Mech. Anal., 213 (2014), 629-650.  doi: 10.1007/s00205-014-0733-1.

[2]

S. BhattacharyyaT. Ghosh and G. Uhlmann, Inverse problems for the fractional-Laplacian with lower order non-local perturbations, Trans. Amer. Math. Soc., 374 (2021), 3053-3075.  doi: 10.1090/tran/8151.

[3]

M. Cekić, Y.-H. Lin and A. Rüland, The Calderón problem for the fractional Schrödinger equation with drift, Calc. Var. Partial Differential Equations, 59 (2020), 46pp. doi: 10.1007/s00526-020-01740-6.

[4]

G. Covi, An inverse problem for the fractional Schrödinger equation in a magnetic field, Inverse Problems, 36 (2020), 24pp. doi: 10.1088/1361-6420/ab661a.

[5]

G. CoviK. Mönkkönen and J. Railo, Unique continuation property and Poincaré inequality for higher order fractional laplacians with applications in inverse problems, Inverse Probl. Imaging, 15 (2021), 641-681.  doi: 10.3934/ipi.2021009.

[6]

G. Covi, K. Mönkkönen, J. Railo and G. Uhlmann, The higher order fractional Calderón problem for linear local operators: Uniqueness, preprint, arXiv2008.10227.

[7]

S. DipierroO. Savin and E. Valdinoci, Local approximation of arbitrary functions by solutions of nonlocal equations, J. Geom. Anal., 29 (2019), 1428-1455.  doi: 10.1007/s12220-018-0045-z.

[8]

M. Felsinger and M. Kassmann, Local regularity for parabolic nonlocal operators, Comm. Partial Differential Equations, 38 (2013), 1539-1573.  doi: 10.1080/03605302.2013.808211.

[9]

X. Fernández-Real and X. Ros-Oton, Boundary regularity for the fractional heat equation, Rev. R. Acad. Cienc. Exactas ${{F}^{\cdot \cdot \underset{\raise0.3em\hbox{$\smash{\scriptscriptstyle-}$}}{a}}}s$. Nat. Ser. A Mat. RACSAM, 110 (2016), 49-64.  doi: 10.1007/s13398-015-0218-6.

[10]

T. GhoshY.-H. Lin and J. Xiao, The Calderón problem for variable coefficients nonlocal elliptic operators, Comm. Partial Differential Equations, 42 (2017), 1923-1961.  doi: 10.1080/03605302.2017.1390681.

[11]

T. Ghosh, A. Rüland, M. Salo and G. Uhlmann, Uniqueness and reconstruction for the fractional Calderón problem with a single measurement, J. Funct. Anal., 279 (2020), 42pp. doi: 10.1016/j.jfa.2020.108505.

[12]

T. GhoshM. Salo and G. Uhlmann, The Calderón problem for the fractional Schrödinger equation, Anal. PDE, 13 (2020), 455-475.  doi: 10.2140/apde.2020.13.455.

[13]

A. Greco and A. Iannizzotto, Existence and convexity of solutions of the fractional heat equation, Commun. Pure Appl. Anal., 16 (2017), 2201-2226.  doi: 10.3934/cpaa.2017109.

[14]

Y. Kian and G. Uhlmann, Recovery of nonlinear terms for reaction diffusion equations from boundary measurements, preprint, arXiv2011.06039.

[15]

K. Krupchyk and G. Uhlmann, A remark on partial data inverse problems for semilinear elliptic equations, Proc. Amer. Math. Soc., 148 (2020), 681-685.  doi: 10.1090/proc/14844.

[16]

Y. KurylevM. Lassas and G. Uhlmann, Inverse problems for Lorentzian manifolds and non-linear hyperbolic equations, Invent. Math., 212 (2018), 781-857.  doi: 10.1007/s00222-017-0780-y.

[17]

R.-Y. Lai and Y.-H. Lin, Inverse problems for fractional semilinear elliptic equations, preprint, arXiv{2004.00549}.

[18]

R.-Y. LaiY.-H. Lin and A. Rüland, The Calderón problem for a space-time fractional parabolic equation, SIAM J. Math. Anal., 52 (2020), 2655-2688.  doi: 10.1137/19M1270288.

[19]

R.-Y. Lai and T. Zhou, An inverse problem for non-linear fractional magnetic schrodinger equation, preprint, arXiv2103.08180.

[20]

M. LassasT. LiimatainenY.-H. Lin and M. Salo, Inverse problems for elliptic equations with power type nonlinearities, J. Math. Pures Appl., 145 (2021), 44-82.  doi: 10.1016/j.matpur.2020.11.006.

[21]

L. Li, Determining the magnetic potential in the fractional magnetic Calderón problem, Comm. Partial Differential Equations, 46 (2021), 1017-1026.  doi: 10.1080/03605302.2020.1857406.

[22]

L. Li, A fractional parabolic inverse problem involving a time-dependent magnetic potential, SIAM J. Math. Anal., 53 (2021), 435-452.  doi: 10.1137/20M1359638.

[23]

L. Li, On an inverse problem for a fractional semilinear elliptic equation involving a magnetic potential, J. Differential Equations, 296 (2021), 170-185.  doi: 10.1016/j.jde.2021.06.003.

[24]

T. Liimatainen, Y.-H. Lin, M. Salo and T. Tyni, Inverse problems for elliptic equations with fractional power type nonlinearities, preprint, arXiv2012.04944.

[25]

C. MiaoB. Yuan and B. Zhang, Well-posedness of the Cauchy problem for the fractional power dissipative equations, Nonlinear Anal., 68 (2008), 461-484.  doi: 10.1016/j.na.2006.11.011.

[26]

A. Rüland and M. Salo, The fractional Calderón problem: Low regularity and stability, Nonlinear Anal., 193 (2020), 56pp. doi: 10.1016/j.na.2019.05.010.

[27]

A. Rüland and M. Salo, Quantitative approximation properties for the fractional heat equation, Math. Control Relat. Fields, 10 (2020), 1-26.  doi: 10.3934/mcrf.2019027.

[28]

L. Silvestre, Hölder estimates for advection fractional-diffusion equations, Ann. Sc. Norm. Super. Pisa Cl. Sci., 11 (2012), 843-855. 

[29]

Z. Sun and G. Uhlmann, Inverse problems in quasilinear anisotropic media, Amer. J. Math., 119 (1997), 771-797.  doi: 10.1353/ajm.1997.0027.

[30]

M. Taylor, Partial Differential Equations III: Nonlinear Equations, 2$^{nd}$ edition, Applied Mathematical Sciences, 117. Springer, New York, 2011. doi: 10.1007/978-1-4419-7049-7.

[31]

J. L. Vázquez, Recent progress in the theory of nonlinear diffusion with fractional Laplacian operators, Discrete Contin. Dyn. Syst. Ser. S, 7 (2014), 857-885.  doi: 10.3934/dcdss.2014.7.857.

[1]

R.G. Duran, J.I. Etcheverry, J.D. Rossi. Numerical approximation of a parabolic problem with a nonlinear boundary condition. Discrete and Continuous Dynamical Systems, 1998, 4 (3) : 497-506. doi: 10.3934/dcds.1998.4.497

[2]

G. Acosta, Julián Fernández Bonder, P. Groisman, J.D. Rossi. Numerical approximation of a parabolic problem with a nonlinear boundary condition in several space dimensions. Discrete and Continuous Dynamical Systems - B, 2002, 2 (2) : 279-294. doi: 10.3934/dcdsb.2002.2.279

[3]

Dinh Nguyen Duy Hai. Hölder-Logarithmic type approximation for nonlinear backward parabolic equations connected with a pseudo-differential operator. Communications on Pure and Applied Analysis, 2022, 21 (5) : 1715-1734. doi: 10.3934/cpaa.2022043

[4]

Vo Van Au, Hossein Jafari, Zakia Hammouch, Nguyen Huy Tuan. On a final value problem for a nonlinear fractional pseudo-parabolic equation. Electronic Research Archive, 2021, 29 (1) : 1709-1734. doi: 10.3934/era.2020088

[5]

María Ángeles García-Ferrero, Angkana Rüland, Wiktoria Zatoń. Runge approximation and stability improvement for a partial data Calderón problem for the acoustic Helmholtz equation. Inverse Problems and Imaging, 2022, 16 (1) : 251-281. doi: 10.3934/ipi.2021049

[6]

Nguyen Huy Tuan, Mokhtar Kirane, Long Dinh Le, Van Thinh Nguyen. On an inverse problem for fractional evolution equation. Evolution Equations and Control Theory, 2017, 6 (1) : 111-134. doi: 10.3934/eect.2017007

[7]

Mohsen Tadi. A computational method for an inverse problem in a parabolic system. Discrete and Continuous Dynamical Systems - B, 2009, 12 (1) : 205-218. doi: 10.3934/dcdsb.2009.12.205

[8]

Chuan-Fu Yang, Natalia Pavlovna Bondarenko. A partial inverse problem for the Sturm-Liouville operator on the lasso-graph. Inverse Problems and Imaging, 2019, 13 (1) : 69-79. doi: 10.3934/ipi.2019004

[9]

Valter Pohjola. An inverse problem for the magnetic Schrödinger operator on a half space with partial data. Inverse Problems and Imaging, 2014, 8 (4) : 1169-1189. doi: 10.3934/ipi.2014.8.1169

[10]

Ru-Yu Lai. Global uniqueness for an inverse problem for the magnetic Schrödinger operator. Inverse Problems and Imaging, 2011, 5 (1) : 59-73. doi: 10.3934/ipi.2011.5.59

[11]

Teemu Tyni, Valery Serov. Inverse scattering problem for quasi-linear perturbation of the biharmonic operator on the line. Inverse Problems and Imaging, 2019, 13 (1) : 159-175. doi: 10.3934/ipi.2019009

[12]

Giovanni Covi, Keijo Mönkkönen, Jesse Railo. Unique continuation property and Poincaré inequality for higher order fractional Laplacians with applications in inverse problems. Inverse Problems and Imaging, 2021, 15 (4) : 641-681. doi: 10.3934/ipi.2021009

[13]

H. Gajewski, I. V. Skrypnik. To the uniqueness problem for nonlinear parabolic equations. Discrete and Continuous Dynamical Systems, 2004, 10 (1&2) : 315-336. doi: 10.3934/dcds.2004.10.315

[14]

Lili Chang, Wei Gong, Guiquan Sun, Ningning Yan. PDE-constrained optimal control approach for the approximation of an inverse Cauchy problem. Inverse Problems and Imaging, 2015, 9 (3) : 791-814. doi: 10.3934/ipi.2015.9.791

[15]

Mads Kyed. On a mapping property of the Oseen operator with rotation. Discrete and Continuous Dynamical Systems - S, 2013, 6 (5) : 1315-1322. doi: 10.3934/dcdss.2013.6.1315

[16]

Gen Nakamura, Michiyuki Watanabe. An inverse boundary value problem for a nonlinear wave equation. Inverse Problems and Imaging, 2008, 2 (1) : 121-131. doi: 10.3934/ipi.2008.2.121

[17]

Yarui Duan, Pengcheng Wu, Yuying Zhou. Penalty approximation method for a double obstacle quasilinear parabolic variational inequality problem. Journal of Industrial and Management Optimization, 2022  doi: 10.3934/jimo.2022017

[18]

Stanislav Nikolaevich Antontsev, Serik Ersultanovich Aitzhanov, Guzel Rashitkhuzhakyzy Ashurova. An inverse problem for the pseudo-parabolic equation with p-Laplacian. Evolution Equations and Control Theory, 2022, 11 (2) : 399-414. doi: 10.3934/eect.2021005

[19]

Rajesh Dhayal, Muslim Malik, Syed Abbas, Anil Kumar, Rathinasamy Sakthivel. Approximation theorems for controllability problem governed by fractional differential equation. Evolution Equations and Control Theory, 2021, 10 (2) : 411-429. doi: 10.3934/eect.2020073

[20]

Ru-Yu Lai, Laurel Ohm. Inverse problems for the fractional Laplace equation with lower order nonlinear perturbations. Inverse Problems and Imaging, 2022, 16 (2) : 305-323. doi: 10.3934/ipi.2021051

2020 Impact Factor: 1.639

Article outline

[Back to Top]